Hail, Beaufort
- When
- June 30, 5:40 PM EST
- Where
- Beaufort County, Pungo
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.667, -76.633
8 hail, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 30, 3:16 PM EST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 416 PM EDT FRI JUN 30 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...WK BNDRY OVR AREA THIS AFTN WL DSSPT DURING THE EVE HRS. HWVR CBRZ HAS ALRDY STRTD TO FRM. ALSO A SML SHWR HAS FRMD ON THE FRNT IN MAINLAND DARE CT. NOT AN AWFUL LOT OF MSTR AVBL BUT STL THINK ACTVTY WL FORM. A WK PIECE OF UPR LVL ENERGY MVG THRU THE FLO AND OVR NC TNGT SHUD KP ACTVTY GOING FOR A FEW HRS AFT SS. THEN SKIES SHUD CLR. WND NOT DECPLG TNGT. HWVR THR SHUD BE ENUF LO LVL MSTR FOR AREAS OF FOG AGAIN SAT AM. WI BERMUDA HI NOSING BACK OVR AREA LTR TNGT OR SAT AM XPCT SUM CBRZ ACTVTY AGAIN SAT AFTN. UPR LVL FLO TO BCM ZNL AND WK LT SAT AND ANY ENERGY IN THE UPR LVLS WL STA N OF CWA. CANT RULE OUT CBRZ ACTVTY SUN AND MON...BUT IF THEY DO FRM THEY WL BE OF GARDEN VARIETY...DISSPTG WI LOSS OF HTG. HI TEMPS WL BE IN THE LWR 90S THRU THE WKEND. && .LONG TERM /MONDAY THROUGH FRIDAY/...BY MON UPR FLO WL STRT TO AMPLIFY AGN. A SFC BNDRY WL FRM OVR NC MON NGT...AND APPRS TO MEANDER ARND THE AREA THRU THE WK. THIS WL GIVE US A CHC OF PCPN THRU THE WHOLE PD. THRFR HV 20 TO 30 POPS INTO NXT WKEND. && .AVIATION...EXPECT VFR CIGS ACROSS RTES INTO THE EVENING WITH AREAS OF 6K FT CIGS AND AN ISOLD TSTM NEAR THE SEABREEZE FRONT. EXPECT CIGS TO DISSIPATE AFTER LOSS OF DIURNAL HEATING THIS EVENING AND AREAS OF FOG TO DEVELOP OVNGT REDUCING VSBYS TO IFR LATE. KOAJ WILL LIKELY SEE EARLY MORNING DENSE FOG WITH 1/2SM OR LESS VSBYS. && .MARINE...WESTERN AXIS OF BERMUDA HIGH WILL BRINGING S-SWLY WINDS ACROSS COASTAL WATERS THROUGH THE PERIOD. A WEAK FRONTAL BOUNDARY WILL APPROACH THE MID ATLANTIC ON SUNDAY AND MONDAY ACTING TO TIGHTEN THE GRADIENTS AND INCREASING WINDS UP TO 20 KT WITH HIGHEST NORTH OF CAPE HATTERAS. ANOTHER FRONT MAY APPROACH THE MID ATLANTIC ON WEDNESDAY MAINTAINING INCREASED PRESSURE GRADIENTS...ESPECIALLY NORTH OF HATTERAS. A 2 TO 3 FT SOUTHEASTERLY SWELL WITH A 9 TO 10 SECOND PERIOD IS EXPECTED TO MOVE INTO THE COASTAL WATERS SUNDAY AND CONTINUE THROUGH THE FORECAST PERIOD. CURRENT THINKING KEEPS BOTH WINDS AND SEAS JUST BELOW SCA CONDITIONS BUT AN EXERCISE CAUTION MAY BE NEEDED SUNDAY...MAINLY NORTH OF CAPE HATTERAS. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SHORT TERM...GOODALL LONG TERM...GOODALL AVIATION...KENNEDY MARINE...KENNEDY
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 450 AM EDT FRI JUN 30 2006 AMZ130-135-NCZ029-044>047-079>081-090>095-098-103-104-010900- ALBEMARLE SOUND-PAMLICO SOUND-MARTIN-PITT-WASHINGTON-TYRRELL- MAINLAND DARE-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN-LENOIR-JONES- CRAVEN-PAMLICO-CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 450 AM EDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS...INITIATED BY THE SEA BREEZE AND A LINGERING FRONT IN THE AREA...WILL POP UP THIS AFTERNOON AND CARRY OVER INTO EARLY THIS EVENING. THEY WILL BE MORE NUMEROUS EAST OF HIGHWAY 17 THAN WEST OF HIGHWAY 17. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 558 PM EDT FRI JUN 30 2006 NCZ080-090-092>094-098-302300- BEAUFORT-PAMLICO-DUPLIN-JONES-CRAVEN-ONSLOW- 558 PM EDT FRI JUN 30 2006 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...CRAVEN...PAMLICO... BEAUFORT...JONES AND DUPLIN COUNTIES UNTIL 700 PM EDT... AT 558 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 9 MILES NORTH OF BAYBORO TO BEULAVILLE...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NEW BERN AT 610 PM EDT...BAYBORO AT 645 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE TRENTON. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 20
The Morehead City radar (KMHX), 101 km away, was scanning. The volume nearest the first event began at 22:40 UTC.
8 hail, 2 flash flood. Local standard time, as filed.
Hail reported in Haws Run.
Up to 2 feet of water across many roads in Kinston.
One to two feet of water reported over Haw Branch Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5510963, 5510964, 5510965, 5510968, 5510966, 5510969, 5510967, 5510970, 5510971, 5510972.